Create
Learn
Share

EMT Substance Abuse and Poisoning Quiz

rename
gelliebeen's version from 2012-04-09 19:32

Section

Question Answer
Phosphorus or elemental sodium should be brushed off of the skin prior to irrigating with water becausethese chemicals may ignite upon contact with water
Activated charcoal is given to patients who have ingested certain substances because itbinds to the substance and prevents absorption.
Which of the following drugs is NOT a sedative-hypnotic? a) Rohypnol b) Valium c) Seconal d) Cocained) Cocaine
Signs and symptoms of a sympathomimetic drug overdose includetachycardia
Your priority in caring for a patient with a surface contact poisoning is toavoid contaminating yourself
Which of the following statements regarding inhaled poisons is MOST correct? a) Chlorine is a colorless and odorless gas that causes hypoxia and pulmonary edema b) Burns around the eyes are the most common indication of an inhalation poisoning c) Lung damage may progress after the patient is removed from the environment d) Carbon monoxide is very irritating to the upper airway and may cause swellingc) Lung damage may progress after the patient is removed from the environment.
Your paramedic partner administers atropine to a middle-aged male. Which of the following effects would you expect the patient to experience? a) Dry mucous membranes b) Excessive lacrimation c) A fall in blood pressure d) Pupillary constrictiona) Dry mucous membranes
The MOST common route for poisonings isingestion
It is MOST important to determine a patient's weight when asking questions pertaining to a toxic ingestion becauseactivated charcoal is given based on a patient's weight.
Heroin is an example of a/anopioid
The EMT-B's primary responsibility to the patient who has been poisoned is torecognize that a poisoning occurred
The MOST appropriate drug to use when diluting an airborne substance isoxygen
Substance abuse is MOST accurately defined asknowingly misusing a substance to produce a desired effect.
Common names for activated charcoal include all of the following, EXCEPT a) LiquiChar b) InstaChar c) Fructose d) Actidosec) fructose
All of the following drugs will cause central nervous system (CNS) depression, EXCEPT a) amphetamines b) barbiturates c) sedative-hypnotics d) opiatesa) amphetamines
Syrup of ipecac is no longer recommended to treat patients who have ingested a poisonous substance because itmay result in aspiration of vomitus
Which of the following questions is of LEAST pertinence when obtaining information from a patient who ingested a substance? a) What type of substance was taken? b) How long ago was it taken? c) Why was the substance ingested? d) How much was taken?c) Why was the substance ingested?
As you enter the residence of a patient who has possibly overdosed, you shouldbe alert for personal hazards
The poison control center will be able to provide you with the MOST information regarding the appropriate treatment for a patient with a drug overdose if theyare aware of the substance that is involved
A poison that enters the body by ____________ is the MOST difficult to treat.Injection
An overdose on acetaminophen (Tylenol) will MOST likely cause:liver failure
You respond to a college campus for a young male who is “acting strange.” After law enforcement has secured the scene, you enter the patient's dorm room and find him sitting on the edge of the bed; he appears agitated. As you approach him, you note that he has dried blood around both nostrils. He is breathing adequately, has a rapid, irregular pulse, and his BP is 200/110 mm Hg. Treatment for this patient includes:attempting to calm him and giving him oxygen if tolerated.
A 3-year-old female ingested several leaves from a plant in the living room. The child's mother is not sure what type of plant it is, stating that she bought it simply because it was pretty. After completing your initial assessment of the child, you should:contact the regional poison control center.
Before giving activated charcoal, you should:obtain approval from medical control.
After administering activated charcoal to a patient, it is MOST important to:be alert for vomiting
Delirium tremens (DTs) is a syndrome associated with withdrawal from:alcohol
memorize